Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 328, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 9, 2000, 3:07 AM CST for Choctaw County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 9, 2000, 3:07 AM CST (09:07 UTC)
- Expired
- Nov 9, 2000, 3:30 AM CST
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Choctaw County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 12:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
179 WUUS54 KMOB 090907 SVRMOB ALC023-090930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 307 AM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 330 AM CST * AT 307 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES WEST OF BUTLER TO 23 MILES SOUTHWEST OF BUTLER...MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BUTLER BY 330 AM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. LAT...LON 3222 8859 3188 8861 3186 8818 3230 8810
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 10:22 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 8, 10:22 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1022 PM CST WED NOV 8 2000 LATEST SURFACE AND UPPER ANALYSIS SHOWS A FAIRLY STUBBORN RIDGE OVER THE SE STATES WHICH IS SLOWING THE PROGRESSION EWD OF THE CUT OFF LOW PULLING OUT OF ERN TX. RADAR SHOWS THE LEADING EDGE OF THE MAIN BAND OF HEAVIER SHOWERS AND THUNDERSTORMS EXTENDING N-NE FROM NEAR HOUMA LA TO COLUMBIA AND FOREST MS. THIS BAND WILL CONTINUE TO BE SLOW MOVING EWD AS THE RIDGE FORCES THE APPROACHING SYSTEM UP TO THE NE. THE LATEST GUIDANCE AGREES WITH A SLOWER SYSTEM PUSHING THRU. THEREFORE...HAVE UPDATED MAINLY THE SECOND PERIOD IN THE ZONES TO INCREASE POPS THRU THE MRNG WEST AND EARLY AFTN EAST. THEN EXPECT DECREASING CLOUDS AND COOLING TEMPS DURING THE MID AND LATE AFTN. THREAT OF ISOLATED SEVERE AND LOCALLY HEAVY RAIN CONTINUES THRU MUCH OF TONIGHT...BUT SHOULD DIMINISH GREATLY BY SUNRISE. 39 .MOB... AL...SMALL CRAFT ADVISORY GMZ630-650-670 OUT 60 NM. FL...SMALL CRAFT ADVISORY GMZ675-675 OUT 60 NM. MS...NONE.
In the hours before
Special weather statement, Nov 8, 11:58 PM CST, 3 hours 9 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-091100- SPECIAL WEATHER STATEMENT...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE MOBILE AL 1158 PM CST WED NOV 8 2000 ...TORNADO WATCH NUMBER 791 IS IN EFFECT UNTIL 500 AM CST FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSISSIPPI... WAYNE...GREENE...PERRY...GEORGE...AND STONE IN SOUTHWEST AND SOUTH CENTRAL ALABAMA... CHOCTAW...MARENGO...WILCOX...BUTLER...CRENSHAW...WASHINGTON... CLARKE...MONROE...CONECUH...COVINGTON...ESCAMBIA...MOBILE... AND BALDWIN. AND IN NORTHWEST FLORIDA... ESCAMBIA...SANTA ROSA...AND OKALOOSA CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTH NORTHEAST AT 40 TO 45 MPH...AHEAD OF A SLOW EASTWARD MOVING SHIELD OF RAIN WHICH WILL MOVE SLOWLY THROUGH THE REGION THROUGH EARLY THURSDAY MORNING. DUE TO STRENGTHENING WINDS WITH HEIGHT AND AN APPROACHING MID LEVEL DISTURBANCE...THE AIRMASS FAVORS THE FORMATION OF SEVERE STORMS WITH THE POTENTIAL OF ISOLATED TORNADOES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOR ADDITIONAL INFORMATION...REFER TO THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:25 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 35 min |
| Nov 9, 2:52 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 23 min |
| Nov 9, 3:24 AM CST | Severe Thunderstorm Warning | MOB | Washington | 36 min |
| Nov 9, 3:39 AM CST | Tornado Warning | MOB | Mobile | 36 min |
| Nov 9, 4:33 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.